MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 36 MM XL/+12; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 36 MM XL/+12; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Catalog Number 71343612
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 06/27/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that two closed reductions were performed on (b)(6) 2017 and (b)(6) 2017 on the right hip requiring a revision surgery on (b)(6) 2017.No delay to procedure reported.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.A clinical evaluation was conducted and the dislocations may have been caused by the ¿extremely large fluid collection and hematoma with the fluid volume being reported at over a liter.As for the infection that was discovered but not named/identified, was most likely hematogenous in nature as it was discovered with the 1st revision and 8 years after the primary surgery.It is unknown if the combination of components contributed to the dislocations.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This included a review of sterilization documents which indicated that the product was sterilized according to sterilization release documentation.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.(b)(4) - the clinical information provided, of the pain, metallosis, a large pseudotumor and extensive bone loss, may be consistent with a reaction to metal debris.However, the source and the root cause cannot be determined with the available documentation.¿ it is unknown what impact that his congenital bone deformity in his right hip had on the wear of the bhr components.(b)(4) ¿ the root cause of the dislocations cannot be concluded with the information provided.(b)(4)¿ the dislocations may have been caused by the ¿extremely large fluid collection and hematoma with the fluid volume being reported at over a liter.As for the infection that was discovered but not named/identified, was most likely hematogenous in nature as it was discovered with the 1st revision and 8 years after the primary surgery.It is unknown if the combination of components contributed to the dislocations.The root cause of the continued dislocations could have been the continuing build-up of fluid and the formation of heterotopic ossification.The root cause for the ¿heterotopic ossification¿ cannot be concluded but some patients can be genetically predisposed it is a known complication of joint surgeries and is related to the procedure and not the device.This revision did not involve any smith and nephew components.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
OXINIUM FEM HD 12/14 36 MM XL/+12
Common Device Name
PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8362435
Report Number1020279-2019-00751
Device Sequence Number11220761
Product Code LZO
UDI-Device Identifier03596010520449
UDI-Public03596010520449
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/18/2025
Device Catalogue Number71343612
Device Lot Number15KM15122
Initial Date Received by Manufacturer 01/30/2019
Supplement Date Received by Manufacturer01/30/2019
12/09/2019
Initial Report FDA Received Date02/22/2019
Supplement Report FDA Received Date10/24/2019
12/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;